A rare case of myocardial infarction due to parathion poisoning

Nayak, Vinod C and Devi, Vasudha and Bakkannavar, Shankar M and Kumar, Pradeep G (2009) A rare case of myocardial infarction due to parathion poisoning. Journal of Forensic and Legal Medicine , 16. pp. 472-474.

[img] PDF
CR_2_-_JFLM1-A_rare_case_of_myocardial_infarction_due_to_parathion_poisoning_(2).pdf - Published Version
Restricted to Registered users only

Download (271kB) | Request a copy

Abstract

Organophosphorus poisoning occurs very commonly in southern India where farmers form a significant proportion of the population who commonly use organophosphorus compounds like parathion as insecticides. Awareness of the complications caused by parathion poisoning is essential for proper monitoring and treatment. We report a case of suicidal parathion poisoning in a farmer who was treated with atropine and oximes. He subsequently developed myocardial infarction, to the treatment of which, he showed no response and succumbed. In conclusion, myocardial infarction is a rare complication of parathion poisoning. Awareness of this complication of parathion poisoning, proper monitoring and treatment could prevent fatalities.

Item Type: Article
Uncontrolled Keywords: Organophosphate, Parathion, Poisoning, Myocardial infarction
Subjects: Medicine > KMC Manipal > Forensic Medicine
Medicine > MMMC Manipal > Pharmacology
Depositing User: KMC Manipal
Date Deposited: 17 Apr 2012 07:17
Last Modified: 17 Apr 2012 07:17
URI: http://eprints.manipal.edu/id/eprint/76230

Actions (login required)

View Item View Item